Alert archive / Idaho / River Flood Warnings in 2017
River Flood Warning 19, NWS Pocatello, ID
NWS Pocatello, ID issued this river flood warning at Jun 14, 2017, 6:01 AM MDT for Bingham County, Idaho. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2017, 6:01 AM MDT (12:01 UTC)
- Expired
- Jun 18, 2017, 11:42 AM MDT
- In force
- 4 days
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bingham County, ID
The radar
The Pocatello radar (KSFX), 26 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Snake River at Blackfoot (SNAI1).
- Action stage
- 9.5 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 11.5 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13062500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
340
WGUS45 KPIH 141201
FLWPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pocatello ID
601 AM MDT Wed Jun 14 2017
...The National Weather Service in Pocatello has issued a
Flood Warning for the following Rivers in Idaho...
Snake River at Blackfoot AFFECTING Bingham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC011-151601-
/O.NEW.KPIH.FL.W.0019.170614T1201Z-170618T1326Z/
/SNAI1.1.RS.170614T1027Z.170616T1800Z.170618T0726Z.NO/
601 AM MDT Wed Jun 14 2017
The National Weather Service in Pocatello has issued a
* Flood Warning for
The Snake River at Blackfoot.
* until Sunday morning...Or until the warning is cancelled.
* At 5:15 AM Wednesday the stage was 10.4 feet.
* Flood Stage is 10.5 feet.
* Minor Flooding is forecast. A crest of 10.8 feet is expected on
Friday.
* Impact...At 11.0 feet...Minor flooding will occur in the Riverton
area and in the Watson slough area.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Thu Fri Sat
Snake River
Snake River at Black 10.5 10.4 Wed 05 AM 10.5 10.8 10.7
&&
LAT...LON 4322 11244 4327 11234 4324 11224 4318 11234
4311 11243 4314 11253
$$5 follow-up statements
899
WGUS85 KPIH 141754
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1154 AM MDT Wed Jun 14 2017
...The Flood warning continues for the following Rivers in Idaho...
Snake River at Blackfoot AFFECTING Bingham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC011-152154-
/O.EXT.KPIH.FL.W.0019.000000T0000Z-170619T0702Z/
/SNAI1.1.RS.170614T1027Z.170616T1200Z.170619T0102Z.NO/
1154 AM MDT Wed Jun 14 2017
The Flood Warning continues for
The Snake River at Blackfoot.
* At 11:15 AM Wednesday the stage was 10.5 feet.
* Flood Stage is 10.5 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Impact...At 11.0 feet...Minor flooding will occur in the Riverton
area and in the Watson slough area.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Thu Fri Sat
Snake River
Snake River at Black 10.5 10.5 Wed 11 AM 10.8 11.0 10.9
&&
LAT...LON 4322 11244 4327 11234 4324 11224 4318 11234
4311 11243 4314 11253
$$507
WGUS85 KPIH 151726
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1126 AM MDT Thu Jun 15 2017
...The Flood warning continues for the following Rivers in Idaho...
Snake River at Blackfoot AFFECTING Bingham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC011-162126-
/O.EXT.KPIH.FL.W.0019.000000T0000Z-170619T2151Z/
/SNAI1.1.RS.170614T1027Z.170616T1200Z.170619T1551Z.NO/
1126 AM MDT Thu Jun 15 2017
The Flood Warning continues for
The Snake River at Blackfoot.
* At 11:15 AM Thursday the stage was 11.0 feet.
* Flood Stage is 10.5 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Impact...At 11.0 feet...Minor flooding will occur in the Riverton
area and in the Watson slough area.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Fri Sat Sun
Snake River
Snake River at Black 10.5 11.0 Thu 11 AM 11.1 10.9 10.6
&&
LAT...LON 4322 11244 4327 11234 4324 11224 4318 11234
4311 11243 4314 11253
$$235
WGUS85 KPIH 161707
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1107 AM MDT Fri Jun 16 2017
...The Flood warning continues for the following Rivers in Idaho...
Snake River at Blackfoot AFFECTING Bingham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC011-172107-
/O.EXT.KPIH.FL.W.0019.000000T0000Z-170621T1003Z/
/SNAI1.1.RS.170614T1027Z.170616T1500Z.170621T0403Z.NO/
1107 AM MDT Fri Jun 16 2017
The Flood Warning continues for
The Snake River at Blackfoot.
* At 10:15 AM Friday the stage was 11.1 feet.
* Flood Stage is 10.5 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Impact...At 11.0 feet...Minor flooding will occur in the Riverton
area and in the Watson slough area.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sat Sun Mon
Snake River
Snake River at Black 10.5 11.1 Fri 10 AM 11.0 10.8 10.8
&&
LAT...LON 4322 11244 4327 11234 4324 11224 4318 11234
4311 11243 4314 11253
$$029
WGUS85 KPIH 171750
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1150 AM MDT Sat Jun 17 2017
...The Flood warning continues for the following Rivers in Idaho...
Snake River at Blackfoot AFFECTING Bingham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC011-182150-
/O.EXT.KPIH.FL.W.0019.000000T0000Z-170619T0105Z/
/SNAI1.1.RS.170614T1027Z.170617T0300Z.170618T1905Z.NO/
1150 AM MDT Sat Jun 17 2017
The Flood Warning continues for
The Snake River at Blackfoot.
* At 11:15 AM Saturday the stage was 11.2 feet.
* Flood Stage is 10.5 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The River will continue to fall to below Flood Stage by
tomorrow early afternoon.
* Impact...At 11.0 feet...Minor flooding will occur in the Riverton
area and in the Watson slough area.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sun Mon Tue
Snake River
Snake River at Black 10.5 11.2 Sat 11 AM 10.8 10.1 9.8
&&
LAT...LON 4322 11244 4327 11234 4324 11224 4318 11234
4311 11243 4314 11253
$$959
WGUS85 KPIH 181742
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1142 AM MDT Sun Jun 18 2017
...The Flood Warning is cancelled for the following Rivers in
Idaho...
Snake River at Blackfoot AFFECTING Bingham County
For the Snake River...including Snake River at Blackfoot...no
Flooding is observed or forecast.
.Water levels on the Snake River at Blackfoot will continue to
decrease over the next couple of days. The river stage this morning
is still close to bank full. Some low lying areas near the river
may be slow to drain. Water is still flowing quickly and can be a
danger to children and pets.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC011-181812-
/O.CAN.KPIH.FL.W.0019.000000T0000Z-170619T0105Z/
/SNAI1.1.RS.170614T1027Z.170617T0300Z.170618T1207Z.NO/
1142 AM MDT Sun Jun 18 2017
The Flood Warning is cancelled for
The Snake River at Blackfoot.
* At 11:15 AM Sunday the stage was 10.3 feet.
* Flood Stage is 10.5 feet.
* Fell below Flood Stage at 6:07 AM Sunday.
* Forecast...The River will continue to fall to 9.9 feet by tomorrow
morning.
* Impact...At 10.5 feet...Minor lowland flooding will occur along
sections of the river from Rose to Blackfoot and downstream from
Blackfoot. Water may seep into Jensens Grove.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Mon Tue Wed
Snake River
Snake River at Black 10.5 10.3 Sun 11 AM 9.9 9.8 9.7
&&
LAT...LON 4322 11244 4327 11234 4324 11224 4318 11234
4311 11243 4314 11253
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Jun 14, 2:06 AM MDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 14, 2:06 AM MDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 206 AM MDT Wed Jun 14 2017 .DISCUSSION...High pressure over the area will produce dry conditions today. Widespread dry weather will be short-lived as a push of moisture will arrive Thursday. This will produce low chances for showers across the central Idaho mountains into the upper Snake highlands Thursday. Models are now keying in on a stronger push of moisture arriving Friday and Friday night. Have raised rain chances accordingly across the region. Could potentially even see some showers into the southern highlands, although best chances are still across the central Idaho mountains and upper Snake highlands. Rainfall amounts in these areas could be somewhat impressive with early guidance indicating upward of a quarter of an inch possible. Forecast is about half of what the model is forecasting for now because we feel that the model qpf may have some slight convective feedback issues and the system is noticeably stronger than we've seen in previous runs. This system clears the region on Saturday with a ridge of high pressure developing for Sunday into early next week. Looks warm once again early next week. Can't rule out a stray thunderstorm as some models are showing some monsoonal influence. However, current forecast is dry as confidence is low at this point. Valle && .AVIATION...It will not be impossible for fog/low clouds to develop at DIJ early this morning. Moisture is there; the deciding factor will be if winds will allow fog to develop or not. At this moment it appears it will be too strong to allow for fog development but ceilings and visibilities could drop very quickly if fog does indeed develop and sweep over the terminal. This threat will last through about 9 am MDT. Some gusty winds are forecast this afternoon and early evening at PIH, IDA and DIJ terminals to 25 mph otherwise the remainder of the terminals should have gusts of 15 to 20 mph today. Mid-level cloud decks are expected with partial clearing/high- level clouds during the afternoon. NP/DV && .FIRE WEATHER...Today is expected to be a relatively quiet weather day, especially in comparison to the past several days. Some gusty southwest winds are expected in the afternoon and early evening with speeds to 25 mph in the Snake Plain. RH values are expected to be much drier this afternoon in comparison to yesterday - expect low RH values anywhere from 25 to 45 percent across SE Idaho with highest values in the East. Very little precipitation chances are expected today and Thursday and any that will fall are expected along the Continental Divide and Central Idaho areas. Early Friday will bring a weak shortwave through the area and increased wind speeds throughout Idaho as well as provide a better chance for rain showers with possible thunderstorms. This activity will persist into early Saturday. RH values increase during this period as a result as well. Winds will remain elevated Saturday afternoon but precipitation will have exited our region by this time. NP/DV && .HYDROLOGY...Continuing the flood watch for the upper Snake highlands for today. We are waiting to see if there what kind of response we get today on area streams from yesterday's rainfall. Otherwise, many rivers continue to be in or near flood including Big Wood, Big Lost, Teton, and Bear Rivers. Snake River has some minor flooding occurring from releases out of Palisades. Valle && .PIH WATCHES/WARNINGS/ADVISORIES... Flood Watch until 6 AM MDT early this morning for IDZ019. &&
In the hours before
Local storm report, Jun 14, 12:04 AM MDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1204 AM MDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW 6 NW ELBA 42.32N 113.62W
06/13/2017 E9.1 INCH CASSIA ID MESONET
MESONET STATION HWCI1, HOWELL CANYON SNOTEL
- 5 NW ELBA - 7982 MSL. THE DURATION OF THE
SNOW EVENT WAS 48 HOURS.
&&
IRISLocal storm report, Jun 14, 12:07 AM MDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1207 AM MDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW 10 NNE SUN VALLEY 43.82N 114.26W
06/13/2017 E5.3 INCH BLAINE ID MESONET
MESONET STATION LWDI1, LOST-WOOD DIVIDE
SNOTEL - 10 NNE SUN VALLEY - 7903 MSL. THE
DURATION OF THE SNOW EVENT WAS 72 HOURS.
&&
IRISLocal storm report, Jun 14, 12:09 AM MDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1209 AM MDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW 11 WNW GROUSE 43.73N 113.83W
06/13/2017 E5.0 INCH CUSTER ID MESONET
MESONET STATION SMMI1, SMILEY MOUNTAIN
SNOTEL - 11 WNW GROUSE - 9250 MSL. THE
DURATION OF THE SNOW EVENT WAS 72 HOURS.
&&
IRISThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:17 PM MDT | River Flood Warning | PIH | Fremont, Jefferson, Madison | 42 hr |
| Jun 14, 4:23 PM MDT | River Flood Advisory | PIH | Blaine | 72 hr |
Nearby
River Flood Warnings in Idaho, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.